ETHICON INC. SFXSPI MCL+ UNI UD 27IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B414 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis: the product was returned to ethicon for evaluation.One detached needle and one suture outside its packaging were received for analysis.Product code sxmp1b414.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained via: can you identify the lot number of the product that was used? tmbbdx.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6) - nurse circulator - (b)(6) asst nurse manger.D4: udi: the expiration date / the manufacturing date are currently not available.Therefore, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent a knee procedure on (b)(6) 2024 and barbed suture was used.It was reported by the sales rep, that during a total knee reconstruction, the suture broke off at the needle.Opened a new one to complete case.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/22/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.